MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES, INC AUTOLITH TOUCH; LITHOTRIPTOR

NORTHGATE TECHNOLOGIES, INC AUTOLITH TOUCH; LITHOTRIPTOR
Model Number 72-00275-0
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unit and hv pcb are being investigated under capa (b)(4).This is being reported as a malfunction given that there was no patient or user impact to the noted issue and that based on the device evaluation the identified malfunction of the device if it were to recur could cause or contribute to serious injury or death per 21 cfr 803.The device history record for 21980ibb from september of 2017 (mo 12733) was reviewed and the device passed all testing.Nothing out of the ordinary was noted.The device has not been returned to nti for repair / evaluation previously.There have been no other complaints reported to nti for this device.This is the first issue nti is aware of where the spark gaps of a device would flash without being activated intentionally.Any additional findings will be updated via a follow-up report.
 
Event or Problem Description
Northgate technologies, inc.(nti) received a device for evaluation with an alleged complaint of "one of the ports is arcing electrical.", the complaint was coded by the distributor as no known impact or consequence to patient.Initial evaluation of the device indicated, the unit had signs of fluid invasion within the front panel and the unit was received with the fuses removed from the power module.The nature of the fluid contamination could not be determined.When the unit was powered on with new fuses, the display, spark gaps within the unit, and hv trigger board led were flashing involuntarily without connection to any external sources attached to the unit which is abnormal (the device is designed such that the spark gaps should only activate upon activation of the attached foot pedal accessory).There was no actual arcing or firing noted within the unit or outside the unit however given that the spark gaps were observed to be flashing this indicates that power could / was being transferred to the bulkhead connector without any activation.The device is designed with a bulkhead connector which is connected to a reusable extender cable which is then connected to disposable bipolar ehl probe to allow the energy propagation from the ehl generator to the tip of the probe.An extender cable nor probe were connected to the bulkhead while the display and spark gaps were flashing independently so transference of energy in this state was not confirmed.The hv trigger board seems to have been damaged with the fluid invasion.
 
Additional Manufacturer Narrative
The unit and hv pcb were investigated under capa 21048 and it was determined that the microprocessor on the hv pcb was not functioning correctly and possibly damaged causing the spark gaps to fire at power up.The cause of damage cannot be determined but most likely resulted from fluid ingression into the unit.No further determination of root cause can be made.

Brand Name
AUTOLITH TOUCH
Common Device Name
LITHOTRIPTOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES, INC
1591 scottsdale court
elgin IL 60123
MDR Report Key12345816
Report Number0001450997-2021-00004
Device Sequence Number17099129
Product Code FFK
UDI-Device Identifier00817183020493
UDI-Public00817183020493
Combination Product (Y/N)N
PMA/510(K) Number
K130368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Biomedical Engineer
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number72-00275-0
Device Catalogue NumberM005466800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1